Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 49, NWS Green Bay, WI

May 13, 2013

NWS Green Bay, WI issued this small craft advisory at May 13, 2013, 3:50 PM CDT. It took effect at May 14, 2013, 4:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 13, 2013, 3:50 PM CDT (20:50 UTC)
In effect from
May 14, 2013, 4:00 AM CDT
Expired
May 14, 2013, 10:43 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WHUS73 KGRB 132050
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT MON MAY 13 2013

...SOUTHEAST WINDS WILL GENERATE LARGE WAVES OVERNIGHT INTO
TUESDAY... 

.SOUTH TO SOUTHEAST WINDS WILL CONTINUE INTO TUESDAY
AFTERNOON...AS THE AREA REMAINS BETWEEN A HIGH PRESSURE SYSTEM
EAST OF THE AREA...AND AN APPROACHING LOW PRESSURE SYSTEM AND COLD
FRONT FROM THE WEST. THE PERSISTENT SOUTH WINDS WILL GENERATE
LARGE WAVES ON LAKE MICHIGAN.

LMZ541>543-140500-
/O.NEW.KGRB.SC.Y.0049.130514T0900Z-130514T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
350 PM CDT MON MAY 13 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT
TUESDAY. 

* WINDS...SOUTH TO SOUTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS
  POSSIBLE. 

* WAVES...1 TO 3 FT BUILDING TO 3 TO 5 FT AFTER MIDNIGHT...WITH
  THE LARGEST WAVES NORTH OF STURGEON BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
3 follow-up statements
750 
WHUS73 KGRB 140207
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
907 PM CDT MON MAY 13 2013

...SOUTH TO SOUTHEAST WINDS WILL GENERATE LARGE WAVES OVERNIGHT
INTO TUESDAY...

.SOUTH TO SOUTHEAST WINDS WILL CONTINUE INTO TUESDAY AFTERNOON...
AS THE AREA REMAINS BETWEEN A HIGH PRESSURE SYSTEM EAST OF THE
AREA...AND AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT FROM
THE WEST. THE PERSISTENT SOUTH WINDS WILL GENERATE LARGE WAVES ON
LAKE MICHIGAN.

LMZ541>543-141015-
/O.CON.KGRB.SC.Y.0049.130514T0900Z-130514T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
907 PM CDT MON MAY 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT
TUESDAY...

* WINDS...SOUTH TO SOUTHEAST 10 TO 20 KTS WITH GUSTS TO AROUND 25
  KTS POSSIBLE.

* WAVES...2 TO 4 FT BUILDING TO 3 TO 5 FT OVERNIGHT...WITH THE
  LARGEST WAVES NORTH OF ALGOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
822 
WHUS73 KGRB 140944
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
444 AM CDT TUE MAY 14 2013

...SOUTH TO SOUTHEAST WINDS WILL GENERATE LARGE WAVES TODAY...

.SOUTH TO SOUTHEAST WINDS WILL CONTINUE INTO THIS AFTERNOON...
AS THE AREA REMAINS BETWEEN A HIGH PRESSURE SYSTEM EAST OF THE
AREA...AND AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT FROM
THE WEST. THE PERSISTENT SOUTH WINDS WILL GENERATE LARGE WAVES ON
LAKE MICHIGAN.

LMZ541>543-141745-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-130514T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
444 AM CDT TUE MAY 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS WILL CONTINUE OUT OF THE SOUTH AT 10 TO 20 KTS.

* WAVES OF 3 TO 5 FT ARE EXPECTED...WITH THE LARGEST WAVES NORTH OF
  ALGOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
770 
WHUS73 KGRB 141543
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1043 AM CDT TUE MAY 14 2013

...WAVES REMAINING BELOW SMALL CRAFT CRITERIA TODAY...

.SOUTHEAST WINDS DID NOT REACH AS HIGH AS PREVIOUSLY THOUGHT AND
WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA AS A
RESULT.

LMZ541>543-141645-
/O.CAN.KGRB.SC.Y.0049.000000T0000Z-130514T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1043 AM CDT TUE MAY 14 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

MPC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 13, 2:35 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 13, 2:35 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT MON MAY 13 2013

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 233 PM CDT MON MAY 13 2013

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW HIGH PRESSURE
CENTERED OVER THE CENTRAL GREAT LAKES AND A WARM FRONT EXTENDING
SOUTH ACROSS THE GREAT PLAINS.  LEADING EDGE OF THE WARM/MOIST AIR
ALOFT IS PRODUCING A NARROW BAND OF LIGHT RAIN ALONG THE WI/MN
BORDER THIS AFTERNOON...WHICH IS MEASURING A HUNDREDTH OR TWO
ACCORDING TO THE OBS.  BAND OF LIGHT RAIN ALONG THIS 295-300K
MOISTURE ADVECTION WILL PUSH INTO CENTRAL WISCONSIN AROUND
5PM...DESPITE VERY DRY AIR PRESENTLY AT THE SURFACE.  WEST OF THE
WARM FRONT...TEMPERATURES ARE MAINLY IN THE 80S AND A COUPLE 90
DEGREE READINGS ARE OUT THERE AS WELL.  THE MAIN FORECAST CONCERNS
ARE TIMING OF THE PRECIP LATER THIS AFTERNOON INTO THIS
EVENING...FOLLOWED BY TEMPS AND SMALL THUNDER CHANCES TOMORROW.

TONIGHT...295-300K MOISTURE ADVECTION WILL PUSH A BAND OF LIGHT RAIN
ACROSS THE AREA LATER THIS AFTERNOON AND THROUGH THE EVENING.
MID-LEVEL LAPSE RATES ARE POOR AND SURFACE HUMIDITIES ARE IN THE
20S...SO SHOWERS SHOULD NOT AMOUNT TO MUCH.  BUT OBS UPSTREAM
INDICATE A HUNDREDTH OR TWO OF ACCUM...SO WILL SHOW THIS IN THE
FORECAST AND RAISE POPS INTO THE LIKELY RANGE.  THIS BAND WILL EXIT
LATE THIS EVENING...BUT A SECONDARY SURGE OF MOISTURE MAY CAUSE
ADDITIONAL REDEVELOPMENT OF SHOWERS OVER THE EASTERN HALF OR THIRD
OF THE FORECAST AREA AFTER MIDNIGHT.  THINK PRECIP CHANCES WILL
LIKELY BE OVER BY THE START OF THE MORNING COMMUTE WHILE SKIES WILL
BE CLEARING FROM WEST TO EAST AT THE SAME TIME.  PLENTY OF CLOUDS
AND A LIGHT SE WIND WILL KEEP TEMPS CONSIDERABLY WARMER THAN LAST
NIGHT AND WILL GO WITH LOWS IN THE LOW TO MID 40S.

TUESDAY...ELEVATED WARM FRONT WILL BE SHIFTING ACROSS LAKE MICHIGAN
EARLY TUESDAY MORNING...WHICH WILL RESULT IN CLEARING SKIES ACROSS
EASTERN WISCONSIN EARLY ON.  EVEN THOUGH WILL LIKELY SEE CIRRUS
OVERHEAD...MODELS FORECAST VERY DRY AIR ARRIVING IN THE LOW TO MID
LEVELS SO DO NOT SEE A THREAT OF PRECIP THROUGH MID-AFTERNOON.  BY
MID TO LATE AFTERNOON...LOW PRESSURE WILL BE ACROSS CENTRAL
MINNESOTA...AND A 850MB LLJ WILL PUSH A WARM FRONT INTO SW
WISCONSIN.  ORDINARILY...MASS CONVERGENCE ON THE NOSE OF THE LLJ
WOULD BE CONDUCIVE FOR THUNDERSTORMS...ESPECIALLY WITH MID-LEVEL
LAPSE RATES AROUND 8 C/KM....BUT THE INCOMING AIRMASS IS SO DRY
BELOW 600MB...AND EXPECT SURFACE DEWPOINTS TO FALL THROUGH THE
AFTERNOON.  THIS RESULTS IN PROGGED CONVECTIVE INHIBITION OF 200-300
J/KG LATE IN THE AFTERNOON WHEN THE FORCING ARRIVES...WHICH LOOKS
AWFULLY TOUGH TO OVERCOME.  WILL LEAVE AN ISOLATED MENTION IN THE
FORECAST OVER CENTRAL AND NORTH-CENTRAL WISCONSIN.  STRONG WARM
ADVECTION WILL PUSH TEMPS INTO THE LOWER 80S OVER CENTRAL
WISCONSIN...BUT A NE WIND WILL KEEP TEMPS IN THE 50S AND 60S OVER
FAR NE WISCONSIN.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 233 PM CDT MON MAY 13 2013

MAIN FCST CONCERNS INCLUDE SVR TSTM POTENTIAL TUESDAY EVENING...
A DRY PERIOD FOR THE MIDDLE TO LATE PART OF THE WORK WEEK...THEN
A RETURN TO SHOWERY BUT SEASONABLE PERIOD FOR THE WEEKEND AND
EARLY NEXT WEEK.

NOTHING HAS CHANGED FOR TUESDAY NIGHT...WITH ENOUGH ELEVATED INSTABILITY
(MUCAPES 750-1500 J/KG) AND SHEAR (STG DEEP LAYER SHEAR AND 0-3 KM
HELICITIES OF 500-700) TO SUPPORT ELEVATED SUPERCELL TSTMS...BUT A
DRY AND CAPPED ATMOSPHERE LIKELY SUPPRESSING CONVECTIVE INITIATION.
HAD TO LIFT PARCELS FROM THE 850-750 MB LAYER TO GET CONVECTIVE
INHIBITION UNDER 50 J/KG...AND LOWER LEVEL PARCELS ARE MUCH MORE
STRONGLY CAPPED. BEST BEST FOR CONVECTIVE INITIATION WILL LIKELY BE
ON THE NOSE OF A 40 KT LLJ AS IT MOVES INTO NE WI DURING THE EVENING.
HAVE LOWERED POPS SLIGHTLY FROM THE PREVIOUS FEW FCSTS...BUT CAN'T
RISK A DRY FCST...GIVEN THE SVR WX PARAMETERS THAT ARE IN PLACE. SPC
HAS OUR AREA IN THE DAY 2 SEE TEXT...WHICH SEEMS REASONABLE. ANY
THREAT OF CONVECTION SHOULD END BY 06Z/WED AS THE H8 MOISTURE
CONVERGENCE SHIFTS EAST...AND THE COLD/OCCLUDED FRONT REACHES LAKE
MICHIGAN.

LOOKS LIKE A DRY PERIOD FROM LATE TUESDAY NIGHT THROUGH THURSDAY
NIGHT OR FRIDAY MORNING...AS THE COLD FRONT SAGS WELL SOUTH OF THE
REGION AND WEAK HIGH PRESSURE ARRIVES. DEEP MIXING ON WEDNESDAY AND
THURSDAY SHOULD ALLOW TEMPERATURES TO WARM INTO THE LOWER TO MIDDLE
70S IN MOST PLACES...AND ALSO CAUSE DEW POINTS/RELATIVE HUMIDITIES
TO CRASH DURING THE AFTERNOONS. GIVEN THE DRYNESS OF THE AIR MASS...
HAVE LOWERED MIN TEMPS CONSIDERABLY ON WEDNESDAY NIGHT...ESPECIALLY
IN THE TYPICAL COLD SPOTS IN NC WI.

THE PATTERN WILL UNDERGO A SIGNIFICANT CHANGE FOR THE WEEKEND AND
EARLY NEXT WEEK. AN UPPER LEVEL TROF IS EXPECTED TO DEVELOP OVER
THE ROCKIES ON FRIDAY...THEN TRACK EAST TO THE WESTERN GREAT LAKES
BY SUNDAY/MONDAY. AS THIS OCCURS...LOW PRESSURE WILL DEVELOP OVER
THE HIGH PLAINS...THEN LIFT EAST-NORTHEAST TOWARD THE REGION. THIS
WILL CAUSE THE OLD COLD FRONT TO LIFT BACK TO THE NORTH AS A WARM
FRONT...THEN BECOME STATIONARY ACROSS WI LATE IN THE PERIOD. THIS
WILL SET THE STAGE FOR AN EXTENDED PERIOD OF SHOWERS AND SCT TSTMS...
WITH THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS. TEMPERATURES
SHOULD REMAIN NEAR SEASONAL NORMALS...WITH HIGHS IN THE 60S TO
AROUND 70.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1227 PM CDT MON MAY 13 2013

A WARM FRONT OVER THE NORTHERN MISSISSIPPI VALLEY WILL
SHIFT EAST ACROSS WISCONSIN LATE THIS AFTERNOON THROUGH THE
EVENING.  IT WILL BRING A COUPLE HOUR PERIOD OF LIGHT RAIN
SHOWERS...BUT CIGS TO REMAIN VFR DUE TO VERY DRY AIR IN THE LOW
LEVELS.  CIGS WILL LOWER A BIT AFTER THE RAIN DEPARTS LATE THIS
EVENING BUT LOW LEVEL WIND SHEAR WILL THEN DEVELOP FOR A PERIOD.
CLOUDS TO CLEAR LATE TONIGHT AND INTO THE MORNING WHICH WILL SET UP
VFR CONDITIONS FOR MUCH OF THE DAY TOMORROW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......KIECKBUSCH
AVIATION.......MPC
Hazardous weather outlook, May 13, 2:43 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT MON MAY 13 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
243 PM CDT MON MAY 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS LATE TUESDAY AFTERNOON
INTO TUESDAY EVENING...WHEN A WARM FRONT LIFTS INTO THE REGION. IF
ANY THUNDERSTORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING HAIL
AND BRIEF GUSTY WINDS.

THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH MONDAY.
ALTHOUGH IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR...
LOCALLY HEAVY RAINFALL SEEMS LIKE A GOOD BET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-141945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
243 PM CDT MON MAY 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

INCREASING SOUTH WINDS AND BUILDING WAVES WILL PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT ON TUESDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING...AND AGAIN FROM
FRIDAY NIGHT INTO MONDAY.

MPC/TSK

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.